Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Polynomial density in Bers spaces


Author: Jacob Burbea
Journal: Proc. Amer. Math. Soc. 62 (1977), 89-94
MSC: Primary 30A98
MathSciNet review: 0425139
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let D be a bounded Jordan domain such that $ \smallint \;\smallint {\;_D}\lambda _D^{2 - q}\;dx\;dy\; < \infty $ for $ q > 1$. Here $ {\lambda _D}(z)$ is the Poincaré metric for D. Define $ A_q^p(D)$, the Bers space, to be the Fréchet space of holomorphic functions f on D, such that $ \left\Vert f \right\Vert _{q,p}^p = \smallint \;\smallint {\;_D}\lambda _D^{2 - qp}\vert f{\vert^p}\;dx\;dy$ is finite, $ 0 < p < \infty ,qp > 1$. It is well known that the polynomials are dense in $ A_q^p(D)$ for $ qp \geqslant 2$. We show that they are dense in $ A_q^p(D)$ for $ qp > 1$ irrespective whether the boundary of D is rectifiable or not.


References [Enhancements On Off] (What's this?)

  • [1] L. Bers, Automorphic forms and Poincaré series for infinitely generated Fuchsian groups, Amer. J. Math. 87 (1965), 196-214. MR 30 #4937. MR 0174737 (30:4937)
  • [2] -, A non-standard integral equation with applications to quasi-conformal mappings, Acta Math. 116 (1966), 113-134. MR 33 #273. MR 0192046 (33:273)
  • [3] P. L. Duren, Theory of $ {H^p}$ spaces, Pure and Appl. Math., vol. 38, Academic Press, New York and London, 1970. MR 42 #3552. MR 0268655 (42:3552)
  • [4] C. J. Earle and A. Marden, Projections to automorphic functions, Proc. Amer. Math. Soc. 19 (1968), 274-278. MR 37 #412. MR 0224813 (37:412)
  • [5] G. H. Hardy and J. E. Littlewood, Some properties of fractional integrals. II, Math. Z. 34 (1931), 403-439. MR 1545260
  • [6] L. I. Hedberg, Weighted mean square approximation in plane regions, and generators of an algebra of analytic functions, Ark. Mat. 5 (1965), 541-552. MR 36 #2808. MR 0219729 (36:2808)
  • [7] M. I. Knopp, A corona theorem for automorphic forms and related results, Amer. J. Math. 91 (1969), 599-618. MR 40 #4450. MR 0251219 (40:4450)
  • [8] T. A. Metzger, On polynomial approximation in $ {A_q}(D)$, Proc. Amer. Math. Soc. 37 (1973), 468-470. MR 46 #9361. MR 0310260 (46:9361)
  • [9] -, On polynomial density in $ {A_q}(D)$, Proc. Amer. Math. Soc. 44 (1974), 326-330. MR 49 #5375. MR 0340623 (49:5375)
  • [10] M. Sheingorn, Poincaré series of polynomials bounded away from zero on fundamental region, Amer. J. Math. 95 (1973), 729-749. MR 49 #9194. MR 0344455 (49:9194)
  • [11] J. L. Walsh, Interpolation and approximation by rational functions in the complex domain, Amer. Math. Soc. Colloq. Publ., vol. 20, Amer. Math. Soc., Providence, R. I., 1935. MR 0218588 (36:1672b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A98

Retrieve articles in all journals with MSC: 30A98


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1977-0425139-3
PII: S 0002-9939(1977)0425139-3
Keywords: Bers spaces, Poincaré metric, polynomial density
Article copyright: © Copyright 1977 American Mathematical Society